Alert archive / North Dakota / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Feb 23, 2012, 6:25 AM MST for Grant County, North Dakota. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2012, 6:25 AM MST (13:25 UTC)
- Expired
- Feb 23, 2012, 10:53 AM MST
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
County Grant County, ND
The radar
The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 7:00 AM MST | SNOW 2 | Heart Butte Dam, ND | |
| Feb 23, 7:25 AM MST | SNOW 3 | Elgin, ND | STORM TOTAL SO FAR. |
| Feb 23, 7:44 AM MST | SNOW 3 | Elgin, ND | |
| Feb 23, 7:45 AM MST | HEAVY SNOW 14 | 1 N Carson, ND | STORM TOTAL SNOWFALL...REPORT RELAYED BY MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WWUS43 KBIS 231325 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 725 AM CST THU FEB 23 2012 ...WINTER STORM WARNING IN EFFECT FOR SOUTH CENTRAL NORTH DAKOTA UNTIL NOON CST... ...WINTER WEATHER ADVISORY IN EFFECT FOR SOUTHWESTERN AND PARTS OF CENTRAL NORTH DAKOTA UNTIL NOON CST... .SNOW WILL CONTINUE ACROSS SOUTH CENTRAL NORTH DAKOTA THIS MORNING. WIDESPREAD 5 TO 7 INCHES OF SNOW HAS FALLEN ACROSS MORTON...GRANT...AND SIOUX COUNTIES WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THIS MORNING. GLEN ULLIN ALREADY REPORTED 8.8 INCHES WITH THIS ACTIVITY. AN ADDITIONAL 2 TO 5 INCHES OF SNOW IS EXPECTED EAST OF A LINE FROM CENTER TO BISMARCK TO LINTON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ISOLATED HEAVIER SNOW BANDS. ALTHOUGH MOST OF THE SNOW HAD ENDED OVER SOUTHWESTERN NORTH DAKOTA...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL LIKELY CREATE AREAS OF BLOWING AND DRIFTING SNOW. THE STRONG WINDS SHOULD DECREASE GRADUALLY THIS AFTERNOON. THE NORTH DAKOTA HIGHWAY PATROL ADVISES MOTORISTS TO SLOW DOWN AND REFRAIN FROM USING CRUISE CONTROL IF VISIBILITY OR ROAD CONDITIONS DETERIORATE. DIAL 511 OR VISIT THE NORTH DAKOTA DEPARTMENT OF TRANSPORTATION WEBSITE FOR CURRENT ROAD CONDITIONS. NDZ034-042-045-231800- /O.UPG.KBIS.WW.Y.0005.000000T0000Z-120223T1800Z/ /O.NEW.KBIS.WS.W.0001.120223T1325Z-120223T1800Z/ MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES 725 AM CST THU FEB 23 2012 /625 AM MST THU FEB 23 2012/ ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW WILL CONTINUE ACROSS SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND DECREASE IN INTENSITY BY NOON. * WIDESPREAD 5 TO 7 INCHES OF SNOW HAS ALREADY FALLEN OVER THE WARNED AREA...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THIS MORNING. INCREASING WINDS WILL LIKELY CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY THIS AFTERNOON. * ROADS WILL BE SLIPPERY DUE TO FALLING SNOW AND NEAR FREEZING TEMPERATURES. CONDITIONS MAY BECOME HAZARDOUS FOR NEWBORN LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP EXTRA CLOTHING AND BLANKETS...FOOD...WATER AND A FLASHLIGHT IN THE VEHICLE. && $$ NDZ020-031>033-035-040-041-043-044-046-047-050-231800- /O.CON.KBIS.WW.Y.0005.000000T0000Z-120223T1800Z/ OLIVER-GOLDEN VALLEY-BILLINGS-STARK-BURLEIGH-SLOPE-HETTINGER- BOWMAN-ADAMS-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CENTER...BEACH...MEDORA...DICKINSON... BISMARCK...MARMARTH...MOTT...BOWMAN...HETTINGER...LINTON... NAPOLEON...ASHLEY 725 AM CST THU FEB 23 2012 /625 AM MST THU FEB 23 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * SNOW WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA THIS MORNING AND DECREASE IN INTENSITY BY NOON. * UP TO 5 INCHES OF SNOW IS POSSIBLE OVER MOST OF THE AREA... WITH ISOLATED HIGHER AMOUNTS. GUSTY WINDS IN THE FAR SOUTHWEST MAY CREATE AREAS OF BLOWING SNOW. * ROADS WILL BE SLIPPERY DUE TO FALLING SNOW AND NEAR FREEZING TEMPERATURES. CONDITIONS MAY BECOME HAZARDOUS FOR NEWBORN LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND REDUCED VISIBILITIES. REMAIN ALERT AND DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. && $$ TM
2 follow-up statements
482 WWUS43 KBIS 231600 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1000 AM CST THU FEB 23 2012 ...WINTER STORM WARNING IN EFFECT FOR SOUTH CENTRAL NORTH DAKOTA UNTIL NOON CST... ...WINTER WEATHER ADVISORY IN EFFECT FOR SOUTHWESTERN AND PARTS OF CENTRAL NORTH DAKOTA UNTIL NOON CST... .SNOW WILL CONTINUE ACROSS SOUTH CENTRAL NORTH DAKOTA THROUGH NOON CST. THE HEAVIEST SNOW WILL OCCUR OVER SIOUX...EMMONS...AND KIDDER COUNTIES WITH AN ADDITIONAL 2 TO 4 INCHES OF SNOW EXPECTED FROM SELFRIDGE TO LINTON AND INTO NAPOLEON. THE NORTH DAKOTA HIGHWAY PATROL ADVISES MOTORISTS TO SLOW DOWN AND REFRAIN FROM USING CRUISE CONTROL IF VISIBILITY OR ROAD CONDITIONS DETERIORATE. DIAL 511 OR VISIT THE NORTH DAKOTA DEPARTMENT OF TRANSPORTATION WEBSITE FOR CURRENT ROAD CONDITIONS. NDZ031>033-040-041-043-044-231700- /O.CAN.KBIS.WW.Y.0005.000000T0000Z-120223T1800Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 900 AM MST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAS ENDED...HOWEVER SCATTERED SNOW SHOWERS WILL DEVELOP AGAIN LATE THIS MORNING THROUGH THE AFTERNOON...WITH MINOR ADDITIONAL ACCUMULATIONS. BRISK NORTHWEST WINDS OF 20 TO 35 MPH MAY PRODUCE AREAS OF BLOWING SNOW AND MAKE TRAVEL DIFFICULT THROUGH THE AFTERNOON. $$ NDZ034-042-045-231800- /O.CON.KBIS.WS.W.0001.000000T0000Z-120223T1800Z/ MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES 1000 AM CST THU FEB 23 2012 /900 AM MST THU FEB 23 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * SNOW WILL CONTINUE ACROSS SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND DECREASE IN INTENSITY BY NOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IS EXPECTED THROUGH NOON CST. * ROADS WILL BE SLIPPERY DUE TO FALLING SNOW AND NEAR FREEZING TEMPERATURES. CONDITIONS MAY BECOME HAZARDOUS FOR NEWBORN LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP EXTRA CLOTHING AND BLANKETS...FOOD...WATER AND A FLASHLIGHT IN THE VEHICLE. && $$ NDZ020-035-046-047-050-231800- /O.CON.KBIS.WW.Y.0005.000000T0000Z-120223T1800Z/ OLIVER-BURLEIGH-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CENTER...BISMARCK...LINTON...NAPOLEON... ASHLEY 1000 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SNOW WILL CONTINUE TO DECREASE IN INTENSITY THROUGH NOON CST. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IS EXPECTED OVER EMMONS...LOGAN...AND MCINTOSH COUNTIES. * ROADS WILL BE SLIPPERY DUE TO FALLING SNOW AND NEAR FREEZING TEMPERATURES. CONDITIONS MAY BECOME HAZARDOUS FOR NEWBORN LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND REDUCED VISIBILITIES. REMAIN ALERT AND DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. && $$ KS
765 WWUS43 KBIS 231753 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1153 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY CONTINUES FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA UNTIL 2PM CST... .SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON. THE HEAVIEST SNOW WILL OCCUR OVER EMMONS...LOGAN...AND MCINTOSH COUNTIES. EXPECT AN ADDITIONAL 1 TO 3 INCHES OF SNOW THROUGH EARLY AFTERNOON IN PLACES LIKE LINTON...NAPOLEON...AND ASHLEY. THE NORTH DAKOTA HIGHWAY PATROL ADVISES MOTORISTS TO SLOW DOWN AND REFRAIN FROM USING CRUISE CONTROL IF VISIBILITY OR ROAD CONDITIONS DETERIORATE. DIAL 511 OR VISIT THE NORTH DAKOTA DEPARTMENT OF TRANSPORTATION WEBSITE FOR CURRENT ROAD CONDITIONS. NDZ034-042-045-231900- /O.CAN.KBIS.WS.W.0001.000000T0000Z-120223T1800Z/ MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...MANDAN...ELGIN...FORT YATES 1153 AM CST THU FEB 23 2012 /1053 AM MST THU FEB 23 2012/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL DEVELOP THIS AFTERNOON WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. $$ NDZ020-035-231900- /O.CAN.KBIS.WW.Y.0005.000000T0000Z-120223T1800Z/ OLIVER-BURLEIGH- INCLUDING THE CITIES OF...CENTER...BISMARCK 1153 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL DEVELOP THIS AFTERNOON WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. $$ NDZ046-047-050-232000- /O.EXT.KBIS.WW.Y.0005.000000T0000Z-120223T2000Z/ EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...LINTON...NAPOLEON...ASHLEY 1153 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * SNOW WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. EXPECT AN ADDITIONAL 1 TO 3 INCHES IN PLACES LIKE LINTON...NAPOLEON...AND ASHLEY. * ROADS WILL BE SLIPPERY DUE TO FALLING SNOW AND NEAR FREEZING TEMPERATURES. CONDITIONS MAY BECOME HAZARDOUS FOR NEWBORN LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND REDUCED VISIBILITIES. REMAIN ALERT AND DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. && $$ KS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 5:03 AM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 23, 5:03 AM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 603 AM CST THU FEB 23 2012 .UPDATE...QUICK UPDATE BECAUSE OF NEWER SNOWFALL TOTAL INFORMATION. GLEN ULLIN NOW REPORTS 8.8 INCHES OF SNOW - THE ONLY REPORT RECEIVED IN SOUTH CENTRAL NORTH DAKOTA...AND COULD BE AN ISOLATED HEAVY SNOW REPORT. UPDATED TO INCLUDE BURLEIGH AND OLIVER COUNTIES IN THE ADVISORY SINCE SNOWFALL/PRECIP FIELD IS LINGERING LONGER THAN MODELS HAD ANTICIPATED. DID NOT UPGRADE TO A WARNING SINCE THE BACK SIDE OF THE SNOWFALL WAS APPROACHING WESTERN MORTON/GRANT/SIOUX COUNTIES AND FELT THAT THE SNOW WILL BE TAPERING THERE SOON ENOUGH. LATEST RADAR LOOP SHOWS A TREND OF WEAKENING RADAR ECHOES...SO PERHAPS THE HEAVY SNOW BANDS (THAT WERE BELIEVED TO BE ISOLATED IN NATURE EARLIER THIS MORNING) ARE WEAKENING. && .PREV DISCUSSION... /ISSUED 351 AM CST THU FEB 23 2012/ SHORT TERM...TODAY THROUGH FRIDAY... FORECAST HIGHLIGHTS IN THE SHORT TERM WILL BE SNOWFALL AMOUNTS FROM WEDNESDAY EVENING THROUGH THIS MORNING. REGIONAL RADARS LATE WEDNESDAY EVENING HAD DEPICTED CONVECTIVE SNOW BANDS DEVELOPING...MAINLY FROM NEAR BEULAH/DICKINSON SOUTHWARD...MAINLY WEST OF THE MISSOURI RIVER. THE ONLY SNOWFALL REPORT RECEIVED AS YET WAS FROM 930 PM WEDNESDAY EVENING - ESTIMATED 4 INCHES OF SNOW IN RHAME IN BOWMAN COUNTY. ALSO SLUSHY/SLIPPERY ROADS IN HETTINGER COUNTY WEDNESDAY EVENING. THE RADAR RETURNS CONTINUED TO SHOW A WIDESPREAD AREA OF WHAT SHOULD BE ALL SNOW FROM MCLEAN COUNTY TO HETTINGER TO NEAR LINTON...THEN NORTHWARD ALONG THE WEST SIDE OF THE MISSOURI. WOULD EXPECT MAINLY LIGHT SNOW WITH SOME AREAS OF MODERATE INTENSITY. HETTINGER HAD REPORTED 0.18 OF PRECIPITATION AS OF 3 AM CST...WHICH SHOULD TRANSLATE TO A COUPLE OF INCHES OF SNOW. DICKINSON HAD RAIN YESTERDAY EVENING WHICH THEN CHANGED TO SNOW...WITH A TOTAL AS OF 3 AM CST OF 0.30. IT IS LIKELY THAT AN INCH OR TWO OF SNOW HAD FALLEN IN DICKINSON. LATE UPDATE...JUST RECEIVED A REPORT FROM GLEN ULLIN OF 7.5 INCHES OF SNOW. THIS IS LIKELY AN ISOLATED HEAVY SNOW AMOUNT FROM BANDED CONVECTIVE SNOW SEEN EARLIER ON RADAR. A SURFACE LOW WAS CENTERED OVER CENTRAL SOUTH DAKOTA. AN ASSOCIATED UPPER LEVEL LOW/SHORTWAVE WAS NEAR THE SURFACE LOW AND EXTENDED NORTHWARD INTO CENTRAL NORTH DAKOTA. THIS SHORTWAVE IS PROGGED TO CONTINUE MOVING SOUTHEASTWARD. ANOTHER UPPER LEVEL SHORTWAVE HAD MOVED INTO WESTERN NORTH DAKOTA...WITH A THIRD SHORTWAVE IN NORTHEASTERN MONTANA/SOUTH CENTRAL SASKATCHEWAN. THESE SHORTWAVES ARE PROGGED TO MOVE SOUTHEAST ACROSS NORTH DAKOTA...AND MOVE INTO SOUTH DAKOTA DURING THE AFTERNOON. THUS THE TIMING AND AREAL COVERAGE OF THE CURRENT WINTER WEATHER ADVISORY THAT IS IN EFFECT UNTIL NOON TODAY APPEARS TO BE WARRANTED/VALID...AND MAIN POINTS OF THE FORECAST ARE IN GOOD SHAPE. STILL EXPECT THAT TOTAL SNOWFALL SHOULD RANGE BETWEEN 2 AND 4 INCHES FROM BEACH TO MANDAN/BISMARCK TO LINTON AND POINTS SOUTH. SOME ISOLATED LOCALES MAY SEE UP TO 5 INCHES OF SNOW BY NOON. THEN SCATTERED LIGHT SNOW SHOWERS SHOULD LINGER OVER THE FORECAST AREA THIS AFTERNOON. REGARDING WINDS...NORTHWEST WINDS HAD INCREASED TO OVER 30 MPH IN THE FAR SOUTHWEST. THINKING IS THAT THESE WINDS WILL DECREASE GRADUALLY THIS AFTERNOON TO BELOW WIND ADVISORY CRITERIA AS THE SURFACE LOW IN CENTRAL SOUTH DAKOTA MOVES SOUTHEAST. FOR TONIGHT AND FRIDAY...A LARGE UPPER LEVEL LOW WHICH WAS CURRENTLY OVER CENTRAL SASKATCHEWAN/MANITOBA IS FORECAST TO MOVE SOUTHEAST INTO EASTERN NORTH DAKOTA TONIGHT AND MOVE INTO IOWA BY FRIDAY AFTERNOON. THE CYCLONIC FLOW ALOFT AND SHORTWAVE ENERGY WITH THIS FEATURE WILL KEEP MOSTLY CLOUDY SKIES AND A CHANCE OF LIGHT SNOW OR FLURRIES IN THE FORECAST TONIGHT AND FRIDAY. THIS SYSTEM WILL ALSO BRING A SECONDARY COLD FRONT THROUGH THE STATE TONIGHT. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... A POSSIBLE WINTER STORM IS EXPECTED TO AFFECT THE REGION LATE SATURDAY THROUGH SUNDAY NIGHT. THE MAIN FORECAST CHALLENGE FOR THE EXTENDED PERIOD WILL BE THE TIMING OF SNOW CHANCES OVER WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. THE GFS/ECMWF/GEM CONTINUE TO DIFFER WITH RESPECT TO THE TRACK AND EVOLUTION OF THE UPPER LOW AND SUBSEQUENT TIMING AND AREAL EXTENT OF SNOW CHANCES AND AMOUNTS. AS A RESULT...CONTINUED TO FORECAST A BLEND OF SOLUTIONS FOR THIS FORECAST PACKAGE. SNOW CHANCES WILL BEGIN TO INCREASE OVER EXTREME NORTHWESTERN NORTH DAKOTA SATURDAY AHEAD OF A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN ROCKIES. THE SNOW CHANCES SHOULD INCREASE FROM WEST TO EAST SATURDAY NIGHT THROUGH SUNDAY AS THE LOW MOVES ACROSS NORTH DAKOTA. THE SNOW CHANCES SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST SUNDAY NIGHT AS THE LOW DEPARTS INTO THE UPPER PENINSULA OF MICHIGAN. EVEN THOUGH SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED WITH THIS SYSTEM...UNCERTAINTY IS HIGH WITH RESPECT TO THE AREAL EXTENT OF THE HIGHER SNOWFALL AMOUNTS. GIVEN THE UNCERTAINTY...WILL FORGO A WINTER STORM WATCH FOR THIS FORECAST PACKAGE AND CONTINUE TO COMMUNICATE THIS POTENTIAL WINTER STORM VIA THE HWO. MONDAY SHOULD BE THE COLDEST DAY OF THE PERIOD AS COOL CANADIAN HIGH PRESSURE MOVES ACROSS THE REGION. A GRADUAL WARM UP IS EXPECTED THROUGH THE END OF THE PERIOD AS RETURN FLOW DEVELOPS AHEAD OF A DEVELOPING SHORTWAVE OVER THE NORTHERN ROCKIES. AVIATION... AN UPPER LEVEL DISTURBANCE MOVING OVER WESTERN NORTH DAKOTA WILL CONTINUE TO GENERATE MVFR/IFR CONDITIONS IN AREAS OF SNOW AFFECTING THE TERMINAL AERODROMES OVER WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE TO VFR BY THIS AFTERNOON AS THE DISTURBANCE MOVES EAST OF NORTH DAKOTA. INCREASING GRADIENT FLOW ON THE BACK SIDE OF THIS SYSTEM SHOULD ALLOW NORTHWESTERLY WIND GUSTS RANGING FROM 25-30 KNOTS TO DEVELOP THIS AFTERNOON. WINDS WILL SUBSIDE OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NDZ020-031>035-040>047-050. && UPDATE/SHORT TERM...JV LONG TERM....TM AVIATION...TM
Hazardous weather outlook, Feb 23, 5:07 AM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 607 AM CST THU FEB 23 2012 NDZ001>005-009>013-017>019-021>023-025-036-037-048-051-241215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- KIDDER-STUTSMAN-LA MOURE-DICKEY- 607 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POTENTIAL FOR A SIGNIFICANT WINTER STORM AFFECTING WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-031>035-040>047-050-241215- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 607 AM CST THU FEB 23 2012 /507 AM MST THU FEB 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST OR 11 AM MST TODAY. SNOWFALL UP TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED. STRONG WINDS IN THE SOUTHWEST WILL LIKELY CREATE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POTENTIAL FOR A SIGNIFICANT WINTER STORM AFFECTING WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Feb 23, 2:50 AM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M7.5 INCH MORTON ND PUBLIC
7.5 INCHES OF SNOW HAS FALLEN SINCE MIDNIGHT.
&&
TMLocal storm report, Feb 23, 4:36 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM HEAVY SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M8.8 INCH MORTON ND PUBLIC
UPDATED FROM EARLIER REPORT OF 7.5 INCHES
&&
JVININGLocal storm report, Feb 23, 5:34 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
634 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM SNOW NEW SALEM 46.85N 101.41W
02/23/2012 M7.5 INCH MORTON ND PUBLIC
MEDIA RELAYED A PUBLIC REPORT OF 7.5 INCHES OF SNOW IN
NEW SALEM
&&
TMLocal storm report, Feb 23, 5:57 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
657 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM SNOW 3 W ROSEGLEN 47.75N 101.90W
02/23/2012 M3.0 INCH MCLEAN ND PUBLIC
MEDIA RELAYED A PUBLIC REPORT OF 3 INCHES OF SNOW 3
MILES WEST OF ROSEGLEN
&&
TMLocal storm report, Feb 23, 6:18 AM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
718 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M6.0 INCH MORTON ND CO-OP OBSERVER
&&
KROLAKLocal storm report, Feb 23, 6:22 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
722 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MINOT 48.23N 101.30W
02/23/2012 M1.0 INCH WARD ND CO-OP OBSERVER
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:47 AM MST | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 8 hr |
| Feb 23, 1:46 PM MST | Winter Storm Watch | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 22 more | 24 hr |
Nearby
Winter Storm Warnings in North Dakota, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.